Flash Flood, Choctaw
- When
- July 31, 4:30 AM CST to 8:30 AM CST
- Where
- Choctaw County, 2 mi E of Soper
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.030, -95.665
Heavy rains caused flooding along Highway 70 just east of Soper.
Isolated flash flooding occurred during the morning in Choctaw County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated flash flooding occurred during the morning in Choctaw County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 2:20 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 320 AM CDT TUE JUL 31 2007 .DISCUSSION... RECENT CONVECTIVE DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA ALIGNS WELL WITH AXIS OF CONVERGENCE NOTED NEAR 925MB...WITH THIS SIMILAR OCCURRENCE LAST NIGHT BUT FURTHER NORTHEASTWARD. THIS SHIFT SOUTHWARD OF THE STRONGEST LOW LEVEL CONVERGENCE HAS BEEN FORECAST IN MODEL DATA AND CORRESPONDS WITH THE AXIS OF DEEPEST MOISTURE. OBSERVATIONAL TRENDS IN 00Z PRECIPITABLE WATER VALUES ALSO SUPPORT THIS SOUTHWARD TREND IN MOISTURE WITH THE RUC ANALYSIS PLACING A POCKET OF DRIER AIR ATTEMPTING TO ADVECT WESTWARD INTO WESTERN ARKANSAS. RESULT WILL BE A NORTHEAST TO SOUTHWEST GRADIENT IN PRECIP CHANCES TODAY. LOCALIZED HEAVY RAINFALL WILL AGAIN BE THE GREATEST CONCERN AS WAS OBSERVED YESTERDAY ACROSS OKLAHOMA...WITH A SECONDARY THREAT BEING DOWNBURST WINDS WITH THE STRONGEST STORMS. THE TREND TOWARD LESSER PRECIP COVERAGE WILL CONTINUE INTO THURSDAY AS UPPER RIDGING EXPANDS INTO THE PLAINS AND DEEPER MOISTURE PLUME IS PUSHED FURTHER SOUTHWARD. GENERALLY FAVORED TEMPERATURES AT OR ABOVE THE WARMEST GUIDANCE FOR BOTH HIGH AND LOW TEMPERATURES...PARTICULARLY INTO NORTHWEST ARKANSAS WHERE THE GFS SEEM OVERLY AGGRESSIVE IN LOW DEWPOINT FORECASTS. UPPER RIDGING LOOKS TO DOMINATE BY THE WEEKEND WITH ANY RESIDUAL WEAKNESS ALOFT HAVING SHIFTED SOUTHWARD. THERMAL PROFILES ALSO WARM ACROSS THE PLAINS WITH TEMPERATURES EXPECTED TO REACH THE WARMEST OF THE SUMMER BY EARLY NEXT WEEK. CHOSE TO MAINTAIN A DRY FORECAST BENEATH THE UPPER RIDGE AS THE COVERAGE OF ANY AFTERNOON THUNDERSTORMS WILL BE MINIMAL. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 72 93 74 / 40 20 20 10 FSM 94 71 95 72 / 20 20 20 10 MLC 90 71 92 72 / 60 20 40 20 BVO 91 67 93 68 / 40 20 20 10 FYV 89 66 91 67 / 20 20 20 10 BYV 88 68 90 67 / 20 20 20 10 MKO 92 71 93 71 / 40 20 30 10 MIO 91 70 92 70 / 30 20 20 10 F10 90 71 92 71 / 50 20 30 20 HHW 90 72 92 73 / 60 30 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 AM CDT TUE JUL 31 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 AM CDT TUE JUL 31 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. DENSE FOG...POOR VISIBILITY. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... A NEARLY STATIONARY FRONT OR AREA OF CONVERGENCE CONTINUES TO DISSECT SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THUNDERSTORMS WILL CONTINUE TO DEVELOP GENERALLY ALONG THIS BOUNDARY TODAY. THIS ACTIVITY WILL PRODUCE HEAVY RAINFALL AND WILL LIKELY BE SLOW MOVING AND TEND TO TRAIN OVER THE SAME AREAS. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS ALTHOUGH LOCALIZED FLOODING WILL BE POSSIBLE. ONCE AGAIN TODAY... A VERY MOIST ATMOSPHERE WILL CREATE A HIGH HEAT DANGER AS AFTERNOON TEMPERATURES CLIMB INTO THE LOWER 90S. MANY AREAS WILL EXPERIENCE HEAT INDEX VALUES IN THE LOWER 100S. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... WITH THE WEATHER PATTERN SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST INTO THURSDAY. AS AN UPPER RIDGE FINALLY BUILDS INTO THE SOUTHERN PLAINS BY LATE IN THE WEEK... EXCESSIVE HEAT WILL BECOME THE MAJOR THREAT... ESPECIALLY BY LATE IN THE WEEKEND AND INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The Western Arkansas radar (KSRX), 184 km away, was scanning. The volume nearest the first event began at 10:29 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains caused flooding along Highway 70 just east of Soper.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51102.